Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 66, NWS Jacksonville, FL

May 3, 20075 counties in Florida

NWS Jacksonville, FL issued this red flag warning at May 3, 2007, 2:10 PM EDT for 5 counties in Florida. It took effect at May 4, 2007, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2007, 2:10 PM EDT (18:10 UTC)
In effect from
May 4, 2007, 1:00 PM EDT
Expired
May 4, 2007, 7:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1845 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 031810 AAA
RFWJAX

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT THU MAY 3 2007

FLZ020>023-030>032-035>037-040-041000-
/O.UPG.KJAX.FW.A.0071.070504T1700Z-070504T2200Z/
/O.NEW.KJAX.FW.W.0066.070504T1700Z-070505T0000Z/
/O.EXT.KJAX.FW.W.0065.000000T0000Z-070504T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST-
ALACHUA-PUTNAM-MARION-
210 PM EDT THU MAY 3 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING
DUE TO LOW RHS...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM EDT FRIDAY
DUE TO LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT FRIDAY.
THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING.

THIS AFTERNOON...MINIMUM RH VALUES ARE EXPECTED TO FALL INTO THE
20 TO 25 PERCENT RANGE WITH RH DURATIONS BELOW 35 PERCENT OF 6 TO
8 HOURS EXPECTED.

FRIDAY AFTERNOON...MINIMUM RH VALUES ARE EXPECTED TO FALL TO 25 TO
30 PERCENT WITH RH DURATIONS BELOW 35 PERCENT FOR 4 TO 6 HOURS.

FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML.

$$

FLZ024-025-033-038-040000-
/O.EXT.KJAX.FW.W.0065.000000T0000Z-070504T0000Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-
210 PM EDT THU MAY 3 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING
DUE TO LOW RHS...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

THIS AFTERNOON...MINIMUM RELATIVE HUMIDITIES WILL BOTTOM OUT NEAR
25 PERCENT OVER INLAND AREAS WITH 4 TO 6 HOUR DURATIONS BELOW 35
PERCENT BEFORE THE SEA BREEZE MOVES INLAND.

FRIDAY AFTERNOON...MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO
BOTTOM OUT IN THE 30 TO 35 PERCENT RANGE WITH ONLY 2 TO 3 HOUR
DURATIONS BELOW 35 PERCENT BEFORE THE SEA BREEZE PRESSES INLAND.

FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML.

$$

GAZ132>136-149>152-162>164-032200-
/O.CON.KJAX.FW.W.0065.000000T0000Z-070503T2200Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
210 PM EDT THU MAY 3 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON DUE TO LOW RHS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON. 

THIS AFTERNOON...RELATIVE HUMIDITY VALUES WILL BOTTOM OUT IN THE
LOWER 20S. RHS WILL REMAIN AT OR BELOW 25 PERCENT FOR NEARLY 4
HOURS.

FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML.

$$

HESS
3 follow-up statements
000 
WWUS82 KJAX 040019
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
819 PM EDT THU MAY 3 2007

FLZ020>023-030>032-035>037-040-041100-
/O.EXP.KJAX.FW.W.0065.000000T0000Z-070504T0000Z/
/O.CON.KJAX.FW.W.0066.070504T1700Z-070505T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST-
ALACHUA-PUTNAM-MARION-
819 PM EDT THU MAY 3 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT
FRIDAY...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT FRIDAY.

FRIDAY AFTERNOON...MINIMUM RH VALUES ARE EXPECTED TO FALL TO 25
TO 30 PERCENT WITH RH DURATIONS BELOW 35 PERCENT FOR 4 TO 6 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
RAPID FIRE GROWTH POTENTIAL.

$$

FLZ024-025-033-038-040130-
/O.EXP.KJAX.FW.W.0065.000000T0000Z-070504T0000Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-
819 PM EDT THU MAY 3 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$
000 
WWUS82 KJAX 040756
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
356 AM EDT FRI MAY 4 2007

FLZ020>023-030>032-035>037-040-042300-
/O.EXT.KJAX.FW.W.0066.070504T1700Z-070504T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST-
ALACHUA-PUTNAM-MARION-
356 AM EDT FRI MAY 4 2007

...RED FLAG WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING FOR INLAND NORTHEAST FLORIDA DUE TO LONG 
DURATIONS OF LOW RH...

THIS AFTERNOON MINIMUM RH VALUES ARE EXPECTED TO FALL TO 25 TO 30
PERCENT WITH RH DURATIONS BELOW 35 PERCENT FOR 4 TO 6 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID
FIRE GROWTH POTENTIAL.

$$

MZ
000 
WWUS82 KJAX 042303
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
703 PM EDT FRI MAY 4 2007

FLZ020>023-030>032-035>037-040-050015-
/O.EXP.KJAX.FW.W.0066.000000T0000Z-070504T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST-
ALACHUA-PUTNAM-MARION-
703 PM EDT FRI MAY 4 2007

...RED FLAG WARNING HAS EXPIRED FOR INLAND NORTHEAST FLORIDA...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

ABE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 3, 9:01 AM EDT, 5 hours 9 minutes earlier.

Area forecast discussion, May 3, 9:01 AM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
901 AM EDT THU MAY 3 2007

.UPDATE...
SFC RIDGE TO DOMINATE ONCE AGAIN TODAY WITH HAZY/SMOKY SUNSHINE.
VISIBILITIES WILL RANGE FROM 2 TO 4 MILES WITH LOCALLY DENSE SMOKE
NEAR THE FIRE LOCATIONS. VISIBILITIES WILL LIKELY DECREASE ONCE
AGAIN DURING THE AFTERNOON HOURS AS HIGH MIXING HEIGHTS TAP LARGE
AMOUNTS OF SMOKE ALOFT AND MIX IT DOWN TO THE SURFACE. LOCAL ATLC
SEA BREEZES ALONG THE COAST/I-95 CORRIDOR WILL INCREASE TO 10 TO 15
MPH THIS AFTERNOON. PWATS JUST OVER AN INCH AT TAE AND WATER VAPOR
SHOWING SLIGHT INCREASE IN MID/UPPER LEVEL MOISTURE OVER WRN AREAS
THIS AFTERNOON WILL TRIGGER THE SLIGHT CHANCE OF A SPRINKLE/LIGHT
RAIN SHOWER IN CU FIELDS THAT DEVELOP IN DIFFERENTIAL HEATING
AROUND SMOKE PLUMES ACRS INLD SOUTHEAST GEORGIA AND DOWN INTO THE
LAKE CITY/LIVE OAK AREA...BUT COVERAGE WILL ONLY BE 10% OR LESS.
SO WILL KEEP OUT OF THE ZFP/GRIDS AND LET THE AFTERNOON SHIFT RE-
VISIT ANY SLIGHT PCPN CHANCES. MAX TEMPS A REPEAT OF YDAY WITH
LOWER 90S INLAND AND UPPER 80S ALONG THE I-95 CORRIDOR AND COOLER
AT THE BEACHES. FOR TONIGHT...NO CHANGES EXPECTED WITH
SMOKE/HAZE/FOG SETTLING NEAR THE GROUND WITH 1 TO 3 MILE VSBYS AND
LOCALLY DENSE NEAR WILDFIRES.

&&

.AVIATION...
MVFR VSBYS IN SMOKE/HAZE WITH CONTINUE.

&&

.MARINE...
NO HEADLINES...AS S/SWLY WINDS BECOME SELY THIS AFTERNOON AT 10 TO
15 KNOTS WITH LOCAL SEA BREEZE CIRCULATIONS ALONG THE COAST. SEAS
REMAINING 2 TO 3 FT.

&&

.FIRE WEATHER...
RED FLAGS ONCE AGAIN APPEAR TO BE ON TRACK WITH ABUNDANT DRY AIR
ALOFT AND WITH ENOUGH HEATING AND MIXING HEIGHTS UP TO 8 KFT. DRY
AIR WILL MIX DOWN TO SATISFY RED FLAG CRITERIA EASILY IN NERN FL
AND A BIT CLOSER CALL IN SERN GA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  91  61  89  64 /  10  10  20  20
SSI  82  68  80  68 /   0  10  20  20
JAX  89  64  87  66 /   0  10  20  10
SGJ  85  66  84  67 /   0  10  10  10
GNV  92  59  90  63 /  10  10  20  10
OCF  91  60  91  63 /  10  10  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

     FIRE WEATHER WATCH FRIDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
     CLAY-COLUMBIA-GILCHRIST-HAMILTON-MARION-PUTNAM-SUWANNEE-
     UNION.

GA...RED FLAG WARNING FROM 2 PM TO 6 PM EDT THIS AFTERNOON FOR
     APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
     ECHOLS-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...NONE.
&&

HESS/MCALLISTER
Hazardous weather outlook, May 3, 5:18 AM EDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
518 AM EDT THU MAY 3 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
518 AM EDT THU MAY 3 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...LARGE WILDFIRES CONTINUE IN SOUTHEAST GEORGIA...

...WILDFIRE IN SOUTHERN FLAGLER COUNTY...

INFORMATION ON THE WILDFIRES CAN BE FOUND IN THE SPECIAL WEATHER
STATEMENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A WARM AND DRY AIRMASS WILL CONTINUE TO AFFECT THE AREA FRIDAY
RESULTING IN A CONTINUED HIGH FIRE DANGER.

A BACK DOOR COLD FRONT WILL BRING A LOW CHANCE OF THUNDERSTORMS
TO THE AREA OVER THE WEEKEND AND ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER...
SPOTTERS IMPACTED BY THE SMOKE ARE URGED TO REPORT VISIBILITY
RESTRICTIONS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Special weather statement, May 3, 8:22 AM EDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
822 AM EDT THU MAY 3 2007

FLZ038-031700-
FLAGLER-
822 AM EDT THU MAY 3 2007

...LOCALLY DENSE SMOKE WILL IMPACT FLAGLER COUNTY THROUGH THE
MORNING HOURS...

THE LARGE 1500 ACRE WILDFIRE ON THE FLAGLER/VOLUSIA COUNTY LINE WILL
CONTINUE TO PRODUCE A DENSE SMOKE PLUME OVER SOUTHERN AND EASTERN
SECTIONS OF FLAGLER COUNTY THROUGH THE MORNING HOURS. VISIBILITIES
LESS THAN ONE QUARTER OF A MILE HAVE BEEN REPORTED IN THE BUNNELL
AND FLAGLER BEACH VICINITY INCLUDING ALONG U.S. HIGHWAY 1 AND STATE
ROAD 100 SOUTH AND EAST OF BUNNELL. LOCALLY DENSE SMOKE WILL REMAIN
A PROBLEM UNTIL NOON WHEN THE ATLANTIC COAST SEA BREEZE DEVELOPS
AND PUSHES THE SMOKE PLUME INLAND.

COUNTY OFFICIALS ARE REQUESTING THAT YOU PLEASE DO NOT CALL 9 1 1 TO
REPORT A FIRE UNLESS YOU CAN ACTUALLY SEE FLAMES.

PERSONS WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE
SHOULD CONSIDER STAYING INDOORS. MOTORISTS SHOULD ALSO BE ALERT
FOR SUDDEN CHANGES IN VISIBILITY.

HESS
Local storm report, May 3, 9:36 AM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
936 AM EDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 AM     WILDFIRE         12 S FLAGLER BEACH      29.30N 81.16W
05/03/2007                   FLAGLER            FL   EMERGENCY MNGR

            UPDATE ON FLAGLER COUNTY FIRE. NAME...HUNTERS RIDGE FIRE.
            SIZE AT 1200 ACRES. NO EVACUATIONS. FIRE NOT CONTAINED AT
            THIS TIME. PATCHY DENSE SMOKE REPORTED IN SOUTHERN AND
            EASTERN PORTIONS OF THE COUNTY.

&&

JHESS

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.